MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC AM PICC 2L 5.5FRX55CM 80CM HYDRO NIT SWG; CATHETER INTRAVASCULAR THERAPE

ARROW INTERNATIONAL LLC AM PICC 2L 5.5FRX55CM 80CM HYDRO NIT SWG; CATHETER INTRAVASCULAR THERAPE
Catalog Number PR-45552-HPHNM
Medical Device Problem Codes Material Twisted/Bent (2981); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/26/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that: when the physician tried to insert the introducer sheath with dilator the dilator not passing over the guidewire clinical consequences: no clinical consequences".No injury to the patient.No delay in treatment.No damage to the wire.Additional information: the device has been returned by the account nearly 2 years later.It is observed to be damaged.The complaint has been reopened and changed to reportable.
 
Additional Manufacturer Narrative
(b)(4).
 
Additional Manufacturer Narrative
Qn# (b)(4).The customer returned one, opened picc kit for analysis.The 45cm guide wire assembly and the peel-away/dilator subassembly will be analyzed as part of this complaint investigation.Signs of use in the form of biological material were observed.Visual analysis revealed that the guide wire was kinked on the coiled section of the 45cm guide wire.Analysis of the dilator also revealed that the tip was crushed.Microscopic examination confirmed the damage on both components.Scratch marks were observed on the dilator tip.This is damage consistent with the tip being crushed by the customer during use.It was also noted that the sheath tip was split/frayed.The dilator length measured 5 3/16", which is within the specification limits of 5"-5 1/4" per the dilator product drawing.The dilator inner diameter at the proximal end measured 0.023", which is within the specification limits of 0.022"-0.026" per the dilator extrusion product drawing.The dilator outer diameter measured 0.076", which is within the specification limits of 0.076"-0.078" per the dilator extrusion product drawing.The kink on the guide wire measured 37mm from the distal tip.The guide wire total length measured 45.1cm, which is within the specification limits of 43.75mm-46.25mm per the guide wire product drawing.The guide wire outer diameter (on the coiled section) measured 0.017", which is within the specification limits of 0.016"-0.018" per the guide wire product drawing.The returned guide wire was inserted through the returned dilator.Resistance was encountered at the dilator tip; however, the guide wire was able to pass through all other portions of the dilator body with little to no issue.Performed per ifu statement, "thread peel-away sheath/dilator assembly over guidewire".A device history record review was performed and no relevant findings were identified.The ifu provided with the kit informs the user, "do not use excessive force when introducing guidewire, peel-away sheath over tissue dilator, or tissue dilator as this can lead to venospasm, vessel perforation, bleeding, or component damage".The report of a kinked guide wire due to dilator resistance was confirmed through complaint investigation of the returned sample.Visual analysis revealed that the guide wire was kinked on the coiled section.Microscopic examination confirmed the kink and revealed that the dilator tip was crushed.This damage appears consistent with the dilator tip being pinched during use, which subsequently contributed to the resistance encountered by the customer.Despite the damage, the sample met all relevant dimensional requirements.Based on the customer report and the sample received, unintentional use error likely caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description
It was reported that: when the physician tried to insert the introducer sheath with dilator the dilator not passing over the guidewire.Clinical consequences: no clinical consequences".No injury to the patient; no delay in treatment; no damage to the wire.Additional information: the device has been returned by the account nearly 2 years later.It is observed to be damaged.The complaint has been reopened and changed to reportable.

Brand Name
AM PICC 2L 5.5FRX55CM 80CM HYDRO NIT SWG
Common Device Name
CATHETER INTRAVASCULAR THERAPE
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL DE MEXICO S.A. DE C.V.
ave. washington 3701
colonia panamericana, chihuahua
chihuahua 31200
MX   31200
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key18757201
Report Number9680794-2024-00228
Device Sequence Number20410442
Product Code LJS
UDI-Device Identifier00801902095787
UDI-Public00801902095787
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K112896
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/21/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2023
Device Catalogue NumberPR-45552-HPHNM
Device Lot Number13F21M0578
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/21/2024
Supplement Date Received by Manufacturer05/23/2024
Initial Report FDA Received Date02/22/2024
Supplement Report FDA Received Date05/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient Age59 YR
Patient SexMale